Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 152, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 4, 1995, 7:43 PM CDT for Wilson County, Kansas. It was in force for 31 min.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1995, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 4, 1995, 8:14 PM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Wilson County, KS
The radar
The Wichita radar (KICT), 150 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 050043 RRA SVRICT KSC205-050145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 743 PM CDT TUE JUL 4 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 845 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST KANSAS ...NORTHERN WILSON COUNTY AT 742 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF FREDONIA...OR 20 MILES WEST OF CHANUTE. THIS STORM WAS MOVING NORTHEAST AT 30 MPH AND WILL REACH BENEDICT BY 800 PM. WINDS IN EXCESS OF 60 MPH AND DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:17 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 4, 4:17 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED WORDING NATIONAL WEATHER SERVICE WICHITA KS 417 PM CDT TUE JUL 4 1995 MAIN PROBLEM WILL BE WHERE THE STORMS WILL DEVELOP TONIGHT. LTST SFC ANALYSIS SHOWING FRONTAL BOUNDARY INTERSECTING CENTRAL PART OF THE STATE. BOTH MODELS BOTH HAVE A GOOD FEEL ON THE SITUATION WITH THE LOW SLOWLY MAKING ITS WAY EASTWARD. FEEL LIKE MOST OF STRONGEST ACTIVITY WILL BE EAST OF THE FRONTAL BOUNDARY WITH LESS SVR ACTIVITY WEST OF THE BOUNDARY. BEST INSABILITY APPEARS TO BE IN THE SE WITH LI-11...BUT THE LESSER CAP...MOISTURE CONV...AND GOOD SPEED SHEAR IN THE UPPER LEVELS APPEARS TO BE OVER CENTRAL KANSAS WHICH IS CLOSEST TO THE BETTER DYNAMICS. THIS AREA WILL BE THE FOCUS FOR THE INITIAL DEVELOPMENT THIS EVENING. THEN THIS AREA WILL GRADUALLY HEAD EAST TOWARDS THE SE LATER TNGT. WILL SPLIT GUIDANCE ON TEMPS. RSL 54/85 32 SLN 54/84 42 ICT 63/87 43 HUT 63/88 32 CNU 65/85 64 COX
In the hours before
Special weather statement, Jul 4, 5:04 PM CDT, 2 hours 39 minutes before
KSZ032-068-083-092-042300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 502 PM CDT TUE JUL 4 1995 ...TORNADO WATCH #703 HAS BEEN CANCELLED FOR HARVEY...SEDGWICK...AND SUMNER COUNTIES IN SOUTH CENTRAL KANSAS... ...SEVERE THUNDERSTORM WATCH #704 HAS BEEN CANCELLED FOR RUSSELL COUNTY IN CENTRAL KANSAS... THE THREAT FOR SEVERE WEATHER NO LONGER EXIST IN THESE COUNTIES. THEREFORE...TORNADO WATCH #703 HAS BEEN CANCELLED FOR HARVE Y...SEDGWICK...AND SUMNER COUNTIES IN SOUTH CENTRAL KANSAS. ALSO SEVERE THUNDERSTORM WATCH #704 HAS BEEN CANCELLED FOR RUSSELL COUNTY IN CENTRAL KANSAS. COX
Special weather statement, Jul 4, 6:10 PM CDT, 1 hour 33 minutes before
KSZ032-068-083-092-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 610 PM CDT TUE JUL 4 1995 ...TORNADO WATCH #703 HAS BEEN CANCELLED FOR ALL OF SOUTH CENTRAL KANSAS... TORNADO WATCH #703 HAS BEEN CANCELLED FOR ALL OF SOUTH CENTRAL KANSAS. THE THREAT OF SEVERE WEATHER HAS MOVE EAST OF THE AREA AND CHASE...MARION... BUTLER AND COWLEY COUNTIES ARE NO LONGER UNDER THE WATCH. SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS THE AREA LATER THIS EVENING...BUT AT THIS TIME THEY ARE NOT EXPECTED TO BE SEVERE. ROSNER
Special weather statement, Jul 4, 7:23 PM CDT, 20 minutes before
KSZ052-053-069-070-071-072-073-093-094-095-096-097-098-099-100- 101-050130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 723 PM CDT TUE JUL 4 1995 ...TORNADO WATCH NUMBER 703 FOR PARTS OF SOUTHCENTRAL AND SOUTHEAST KANSAS HAS BEEN REPLACED BY TORNADO WATCH NUMBER 711 FOR PARTS OF SOUTHEAST KANSAS... THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH NUMBER 703. IT HAS BEEN REPLACED BY TORNADO WATCH NUMBER 711. TORNADO WATCH NUMBER 711 WILL BE IN EFFECT FOR BOURBON...CRAWFORD...NEOSHO...AND CHEROKEE COUNTIES UNTIL 1 AM WEDNESDAY MORNING. MATT WWUS32KSTL/OWWUS32 KSTL 050027 F
Special weather statement, Jul 4, 7:25 PM CDT, 18 minutes before
KSZ052-053-069-070-071-072-073-093-094-095-096-097-098-099-100- 101-050130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 723 PM CDT TUE JUL 4 1995 ...TORNADO WATCH NUMBER 703 FOR PARTS OF SOUTHCENTRAL AND SOUTHEAST KANSAS HAS BEEN REPLACED BY TORNADO WATCH NUMBER 711 FOR PARTS OF SOUTHEAST KANSAS... THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH NUMBER 703. IT HAS BEEN REPLACED BY TORNADO WATCH NUMBER 711. TORNADO WATCH NUMBER 711 WILL BE IN EFFECT FOR BOURBON...CRAWFORD...NEOSHO...AND CHEROKEE COUNTIES UNTIL 1 AM WEDNESDAY MORNING. MATT
Special weather statement, Jul 4, 7:34 PM CDT, 9 minutes before
KSZ033-048-049-050130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 734 PM CDT TUE JUL 4 1995 ...SEVERE THUNDERSTORM WATCH NUMBER 704 FOR PARTS OF CENTRAL KANSAS HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR ELLSWORTH...SALINA AND LINCOLN COUNTIES UNTIL 8 PM THIS EVENING. MATT
Special weather statement, Jul 4, 7:36 PM CDT, 7 minutes before
KSZ033-048-049-050130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 734 PM CDT TUE JUL 4 1995 ...SEVERE THUNDERSTORM WATCH NUMBER 704 FOR PARTS OF CENTRAL KANSAS HAS BEEN CANCELLED...J THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR ELLSWORTH...SALINA AND LINCOLN COUNTIES UNTIL 8 PM THIS EVENING. MATT
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:16 PM CDT | Severe Thunderstorm Warning | ICT | Bourbon, Crawford | 59 min |
| Jul 4, 9:01 PM CDT | Severe Thunderstorm Warning | ICT | Bourbon | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.